MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW COVID-19 ASSAY; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW COVID-19 ASSAY; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Catalog Number 190-000
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 1021947 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 190-000 / lot: 1021947, test base part number 190-430 / lot: 1021947.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 1021947 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue; however it could be related to the specific patient samples or cross contamination.Reference mfr.Report numbers 1221359-2021-00780, 1221359-2021-00781, 1221359-2021-00782, 1221359-2021-00772, 1221359-2021-00773, and 1221359-2021-01684.
 
Event or Problem Description
The customer reported false positive results with the id now covid-19 assay for multiple patients performed on various dates with two (2) different lot numbers.This mfr.Report six (6) of six (6).This report represents two (2) patients with lot number 1021947.Identifying patient demographics were not provided.The customer reported two (2) false positive result with the id now covid-19 assay performed on (b)(6) 2021 a direct tested nasal kitted swab.The nasal swab was used to swab both nostrils and repeat testing was performed.Confirmation testing on nasal swabs with pcr generated negative results; ct values not provided.The customer stated the patients were pre-surgical and were being tested before surgery.The customer confirmed there was no patient harm due to the test results.Additionally, the customer confirmed there was no delay or impact in the patient's treatment.

Brand Name
ID NOW COVID-19 ASSAY
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
MDR Report Key16074892
Report Number1221359-2022-05322
Device Sequence Number6334327
Product Code QJR
UDI-Device Identifier10811877011269
UDI-Public0110811877011269172108021010
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EUA2000074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2021
Device Catalogue Number190-000
Device Lot Number1021947
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2021
Initial Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown